Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Branching processes in simple random walk

Author: Meyer Dwass
Journal: Proc. Amer. Math. Soc. 51 (1975), 270-274
MSC: Primary 60J15; Secondary 60J80
MathSciNet review: 0370775
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ N(a)$ be the number of overcrossings of height $ a$ in a simple random walk. For $ p < 1/2$, the process $ N(0),N(1), \ldots $ is a branching process which eventually becomes extinct. For $ 1/2 < p,N(0),N(1), \ldots $ is a stationary process which is a branching process with immigration.

References [Enhancements On Off] (What's this?)

  • [1] William Feller, An introduction to probability theory and its applications. Vol. I, Third edition, John Wiley & Sons, Inc., New York-London-Sydney, 1968. MR 0228020

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60J15, 60J80

Retrieve articles in all journals with MSC: 60J15, 60J80

Additional Information

Keywords: Branching process, branching process with immigration, random walk, simple random walk
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society